Ask The Nurse

To personally discuss a medical issue or to make an appointment, call 216-444-4HER (216-444-4437). You can also make an appointment at Cleveland Clinic. For your security, please do not use this form to email personal, confidential health information. We cannot diagnose or treat by email. Our email policies are explained further in this disclaimer. You may also wish to review our privacy statement. Disclaimer | Privacy

I am losing hair. Do I need to start using Rograine or is it a temporary result of:

  • A new diet started in last month eating 2/3 fruits and vegetables for every 1/3 protein and grain
  • Dental work in last month - crown followed by root canal - many x-rays
  • Menopause - I stopped over 10 years ago.

What should I do?

Hair loss can be related to hormonal or nutritional deficiencies or genetic causes or any combination of those factors. You should be checked for vitamin D and B12 deficiency. In addition, biotin (which is B vitamin supplement) can be effective when used for over 6 months. You should have a discussion about your personal benefits and risk of hormone replacement with estrogen and other medications such as spironolactone with your women’s health physician. In addition, a dermatologist can evaluate and treat hair loss. A balanced diet of lean proteins, fruits and vegetables is a good prevention for heart, skin and hair health.

All My Best,
Speaking of Women's Health Nurse

August 16, 2011 at 3:14pm

Share this article

 

Go back to the question archive